Fatigue?

A board to discuss the Multiple Sclerosis modifying drug Avonex

Fatigue?

Postby weedenise » Sat May 20, 2006 6:48 am

Hi

I posted previously about weird side effects with Avonex.

Now, my GP seems to think I may have labrythinitis and a viral infection (both not treatable) - all based on what I told her, no actual exmainastion! Apparently I just have to wait it out and let it run its course.

Anyway, I decided to keep on with the injections.

Went to see the physio during the week as I felt was though my legs were really wonky! She reckons Im battling with fatigue just now as the strength of my legs appears good although there is a slight weakness on the right side (the side most of my MS sympstoms happen!).

I was reading another post on here and noticed that fatigue can be a side effect with Avonex - has anyone noticed this? I'm feeling the need to go straight back to bed (only been up for an hour), I'm also really lethargic and can't be bothered with anything today (have been like this all week).

Cant see any improvement and I dont know what to do. Ive eben signed ioff work for 4 weeks and this is not helping my mood, as I love my job and it gives me something to focus on.

Any tips?

Denise x
User avatar
weedenise
Getting to Know You...
 
Posts: 18
Joined: Mon Dec 12, 2005 4:00 pm

Advertisement

My experience with fatigue

Postby lyndacarol » Sat May 20, 2006 5:29 pm

For what it's worth, here is my experience with fatigue.

The year before I was diagnosed with MS I had frequent bouts of crushing fatigue. Lying down was the only thing I could do! Some time later I read that fatigue is a frequent symptom--some people even describe it as "being tired to the bone!"

In the last week I caught a spot on TV that said researchers (in Canada, I think) had found that fatigue was the effect of an overactive immune system. Who knows?

The situation is that you have it now for whatever reason. The question is how to handle it. It sounds as though you are making all the right decisions. I don't have any suggestions--only what I was told when pregnant: Don't stand, if you can sit; don't sit, if you can lie down.

Do all the right things: eat right, get plenty of rest, get the rest of your body in shape with congestion gone, get some sunshine if possible, I'll bet this fatigue improves, too.

Best wishes!!
User avatar
lyndacarol
Family Elder
 
Posts: 2311
Joined: Thu Dec 22, 2005 4:00 pm

Postby wintergirl » Sat May 20, 2006 8:43 pm

I'm not so sure you should be thinking it's the Avonex that's causing the fatigue. You are battling a virus. You have MS. Both of those things carry fatigue factors. Yes....you're just starting your Avonex regimen, so you probably have additional malaise during the 24 hrs post injection, but that shouldn't continue through the week. Give it some time. Drink lots of water. Are you taking L-lysine? I take that when I'm fighting a virus because it is said to have anti-viral properties. I also seem to have more energy when I am taking folic acid.
User avatar
wintergirl
Newbie
 
Posts: 8
Joined: Mon Jun 27, 2005 3:00 pm

Postby weedenise » Sun May 21, 2006 5:43 am

Thanks both of you.

I've felt this way for over 3 weeks now (been on Avonex for 5). I'm trying hard not to blame it as I know its an irrational worry but I cant help thinking.

Doc thinks I may have labrythinitis and a viral infection so I know that on top of the MS, this wont be an easy thing to shake. I hate being laid up - its one part of this condition that I cannot take to. Its the uncertanty of when I'll be back on my feet. I have two sons who must wonder why mum lies down all the time now.

This is nto me, this is not how I was.

I can't see any end to this. I don't have any faith in my GP right now as (its not her fault) but she knows little about MS and they cant treat labrythinitis or a viral infection! Been signed off work for another 2 weeks but really cant imagine me getting any better.

My positivity is leaving me and my mood has hit rock bottom.

Denise x
User avatar
weedenise
Getting to Know You...
 
Posts: 18
Joined: Mon Dec 12, 2005 4:00 pm

Postby wintergirl » Sun May 21, 2006 6:54 am

Another possibility is depression. If you are depressed (either by your circumstances which is understandable, or as a side-effect of the Avonex), you would feel major fatigue and hopelessness. I would suggest you meet with the neuro that prescribed the Avonex and let him know how you are doing. He might want to put you on an anti-depressant. Do you have a good support system in place?
User avatar
wintergirl
Newbie
 
Posts: 8
Joined: Mon Jun 27, 2005 3:00 pm

Postby weedenise » Sun May 21, 2006 1:26 pm

Hi

The thought of depression has crossed my mind but Im confident that if my legs start behaving, these feelings will subside. I'm not normally a depressed person - I get down like everyone else but nothing too much.

I have a great support system in place. Outside of my hubby and a few friends (I have decided not to tell some family members and most of my friends). My in laws know (not my choice but my mother in law took it upon herself to contact the world to tell them about "my bit of bad news!!".

Work are fantastic - I work in a primary school with a child who is Autistic. I went for the interview during my first bout of ON. Went early in floods of tears explaiing that I wasnt up for the interview as I couldnt see! The head teacher told me to go home, dry my eyes and get back in time for the interview! She called be 1 hour after the interview to offer me the job! Couldn't be more perfect (if I can manage to get back from this sick leave :( ).

My GP has a drop in clinic every morning from 8.30 so appointments there are not a problem, I have a great MS nurse who is my first contact if I have any blips and she can get me appointments for the neuro or whoever, I also have recenmtly started going to my local Therapy Centre, which offers massage, physio, counselling, those oxygen tank things (that kind freak me at the moment but I know people really benefit from them), reflexology, the list goes on!

Im going for a chat with the counsellor on Wednesday which I hope and think will be helpful.

Thanks for replying everyone.

Dxx
User avatar
weedenise
Getting to Know You...
 
Posts: 18
Joined: Mon Dec 12, 2005 4:00 pm


Return to Avonex

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service